question-icon

What causes a rash on the palm of the hand?

default
Posted on Thu, 12 May 2016
Question: I have rash on the palm of my hand. Any idea what it might be and how i can get rid of it?
I thought there was a wAy to send photo on here but not able


Here is a picture
doctor
Answered by Dr. Sandip Kabra (1 hour later)
Brief Answer:
likely urticaria or dermatits but need more information.

Detailed Answer:
Hello,
I have seen the picture you uploaded.

It might be a physical urticaria or dermatitis but I will need more information in order to guide you better.

As there any itching or burning sensation or pain on hand?
Any history of injury or trauma?
Since when you have noticed it?
Any medications tried?

Kindly get back to me with these answers, I will guide you accordingly after that.

Regards,

Dr.Sandip
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Sandip Kabra (50 minutes later)
I little itching. It has been there about 2 weeks. I tried neosporin .
doctor
Answered by Dr. Sandip Kabra (15 minutes later)
Brief Answer:
Topical steroid may help.

Detailed Answer:
Hello,
Thanks for more information.

Since it is there from 2 weeks then there is more possibility of dermatitis rather than urticaria.

But I will also want to rule out herpes (chances are less) if I were your treating doctor by complete clinical examination with some relevant tests.

Alone antiseptic application of neosporin might not help but I will suggest you to use combination of steroids with antiseptic like betnovate-N (betamethasone and neomycin) or Clovate-N (clobetasol and neomycin).

There will possibly be no need of oral antibiotics use here.However,oral antihistamines like cetrizine 10 mg or benadryl will be helpful for itching.

If still rashes persist even after 2 to 3 days of above treatment,then better to see dermatologist for further evaluation.

Regards,

Dr.Sandip Kabra

Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Sandip Kabra (1 hour later)
Are these over the counter?
doctor
Answered by Dr. Sandip Kabra (10 minutes later)
Brief Answer:
Steroids are prescription drugs.

Detailed Answer:
Hi,
Thanks for asking again,

Since steroids are prescription drugs,you may need to see some local doctor or GP who will prescribed it.

Other antihistamines are over the counter drugs which will be available in any pharmacy.

Regards,
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes a rash on the palm of the hand?

Brief Answer: likely urticaria or dermatits but need more information. Detailed Answer: Hello, I have seen the picture you uploaded. It might be a physical urticaria or dermatitis but I will need more information in order to guide you better. As there any itching or burning sensation or pain on hand? Any history of injury or trauma? Since when you have noticed it? Any medications tried? Kindly get back to me with these answers, I will guide you accordingly after that. Regards, Dr.Sandip